MDJunction - People Helping People
 
Ask a Question
02/28/2010 07:10 PM

Joint pain with Cymbalta??

2xpolarcrazy

I have been on Cymbalta for about 4 years now. About a year ago I developed some major joint pain: hips, legs, ankles, feet. I would work all day on my feet. I am quite a bit overweight. So at first I thought, well my body is tired of this. But then it was to point, I could work all day with no problems and then get home, sit down, and couldn't get up. Between my throbbing calves, stiff ankles, and pain in my feet I couldn't walk. I've been checked for everything under the sun: meds, Diabetes, circulation, new shoes, different arch supports, taking more often sit down breaks during work. Not long ago, I saw a commercial for Cymbalta, it mentioned during the side effects disclosure, joint pain and stiffness were mentioned. Anyone else know anything about it? I tried going off it but the withdrawal is too much!! Dizzy, faint, nauseous.
Reply

03/01/2010 07:49 AM
Tom83404
Tom83404  
Posts: 560
Member

Talk to yoour pdoc but I wouldnt think Cymbalta would do what you are describing. Going off it without a replacement is propably a bad idea. See if your doctor will switch you to something else just to see if the pain goes away. My guess is it wont and the pain is a result of your weight, being on your feet all day and the affects of getting older.

03/01/2010 02:19 PM
santos63
santos63  
Posts: 2524
Senior Member

Cymbalta, besides being an antidepressant, is also used for Anxiety, Fibromyalgia and pain (neuropathic) related to diabetic peripheral neuropathy. It isn't likely, but is possible to have aches and pains. This drug is one you do not want to just quit, the med needs to be tapered to prevent nasty side effects of withdrawal.

03/06/2011 03:40 PM
madanna
Posts: 1
Member

I've taken various anti-depressants for chronic pain. lupus, thyroid and ms have been suspected in the past; but i have no diagnosis. For over fifteen years I've managed mainly via diet and exercise as I had juevenile rheumatoid arthritis I've had years of practice. Keeping in tune with my body became impossible during an unexpected third pregnancy. My worsening pains were confirmed at the same time as my impending arrival. this sort of pain syndrome is not uncommon and is often exacerbated by pregnancy. Anyhow, by the time the baby was two I could no longer stand the pain, by two and a half I agreed to take tablets. Now eighteen months down the line, with at least six brands under my belt; the latest being duloxetine (cymbalata). I have been on for only just over three months and the promises of relief and improvement yet again unfounded! You swap some of your symptoms for some new or worsened ones. anyhow; I stopped taking just over two weeks ago. by this time I was finding walking extrememly uncomfortable; throbbing soles of my feet after walking the shortest of distances (100 metres!); or standing to make a hot drink at the kettle! WoW ... a couple of days ago I went for a short walk as I felt I could cope. Then I remembered the throbbing feet and legs upon return. Lovely bright sun and the hills outside the window were tempting for someone who once walked 20 miles a day, everyday - then went swimming a mile a least three - four times a week. I can barely walk to our village shop. Anyhow, I went for the walk - and although my back and other places - knees, hips,wrists the usual culrepts complained. When I got back to the house my feet still felt well! I sat down and not one pound or throb. Hope this post helps as I registered just to tell you - you're not alone. I will mention to my GP when I see her next week; if I get affirmation I will let you know. But I suspect like many other symptoms I've expirienced on so many recent cocktails that I'll just a blank sort of smile and nod. "I know you're not imagining it - but we Dr's don't have that listed by the users in the trial who reported side effects!" The reason so many side effects don't get listed is because they're often part of the condition they're trying to alleviate with their new concoction.. don't loose heart. Keep on trucking as we say in the Yorkshire Dales.

03/06/2011 04:38 PM
ComingUndone
ComingUndone  
Posts: 1444
Senior Member

I thought Cymbalta was supposed to help with that. Wasn't their slogan "Depression hurts, you don't have to"? You may want to talk to your doctor about taking glucosamine/chondroiton -- it's supposed to be really good for joints and athletes take it. It's over the counter. Withdrawal from antidepressants is pretty intense so it's best to wean down VERY slowly.
Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved